# SDR 2006FA0000485

- Difficulty date: May 11, 2006
- Submitted: May 15, 2006
- Operation: General aviation
- Aircraft: N27532
- Make and model: Cessna A185F
- Aircraft serial: 18503688
- System (JASC): 2742 · Stabilizer Actuator
- Part: Jackscrew
- Part number: 071250013
- Condition: Stripped
- Location: Trim Sys
- Part time: 8,672 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

MAINTENANCE PERSONNEL WERE ADVISED BY THE PILOT THE HORIZONTAL STABILIZER TRIM QUIT WORKING.  INSPECTION FOUND THE BARREL SIDE OF THE TRIM SCREW JACK HAD STRIPPED OUT.  THE SYSTEM INCLUDES 2 TRIM SCREW JACKS THE OTHER TRIM SCREW JACK TOOK ALL OF THE LOAD AND JAMMED UP.  INSPECTION OF SECOND TRIM SCREW JACK BARREL FOUND THE UPPER THIRD OF THE THREADS WERE STRIPPED IN THE SECOND TRIM SCREW BARREL.  MFG DOES NOT SPECIFY ANY INSPECTION CRITERIA FOR WEAR OF THE JACK SCREW THREADS OR THE BARREL THREADS.  RECOMMEND EITHER MANDATORY INSPECTION CRITERIA FOR THE BARRELS AND THREADS OR AN AIRWORTHINESS DIRECTIVE TO PRECLUDE LOSS OF CONTROL OF THE TAIL OF THE AIRCRAFT.  (K)
